2004
DOI: 10.1590/s0004-282x2004000200013
|View full text |Cite
|
Sign up to set email alerts
|

Statin and fibrate associed myopathy: study of eight patients

Abstract: -Lipid-lowering drugs have been occasionally associated with neuromuscular symptoms and muscle biopsy changes. We reported the clinical course and the muscle biopsy in eight patients with hyperlipoproteinemia, treated with lipid -lowering drugs (statins/fibrates). Five patients had myalgias while; in two cases there was proximal muscle weakness. All patients became asymptomatic after the withdrawal of the drug, although creatine kinase remained elevated. We performed muscle biopsy in six cases from three month… Show more

Help me understand this report

Search citation statements

Order By: Relevance

Paper Sections

Select...
3
1

Citation Types

1
13
0

Year Published

2006
2006
2017
2017

Publication Types

Select...
6
2

Relationship

0
8

Authors

Journals

citations
Cited by 28 publications
(14 citation statements)
references
References 14 publications
1
13
0
Order By: Relevance
“…Simvastatin‐related mitochondrial dysfunction resulted in skeletal muscle injury that manifested as increased plasma CK and centronucleated muscle fibres. Thus, simvastatin was able to enhance reactive oxygen species (ROS) generation and muscle fibre necrosis, which indicates that the muscular adverse reaction of simvastatin is related to mitochondrial dysfunction …”
Section: Discussionmentioning
confidence: 99%
“…Simvastatin‐related mitochondrial dysfunction resulted in skeletal muscle injury that manifested as increased plasma CK and centronucleated muscle fibres. Thus, simvastatin was able to enhance reactive oxygen species (ROS) generation and muscle fibre necrosis, which indicates that the muscular adverse reaction of simvastatin is related to mitochondrial dysfunction …”
Section: Discussionmentioning
confidence: 99%
“…These results suggest that other mechanisms, besides inhibition of HMG-CoA reductase, play a role in the repressive effects during differentiation of myoblasts. Elevation of serum CK activity in statin-associated myopathy is responsible for acute muscle fiber necrosis with leakage of muscle constituents into blood (Carvalho et al, 2004). Our C2C12 cells were seeded in 6-well culture plates at 10 4 cells/cm 2 and preincubated in GM for 24 hr.…”
Section: Discussionmentioning
confidence: 99%
“…One of the more common side effects of statins is myalgia and muscle soreness, reported to occur in approximately 1–7% of individuals using statins 16. Myocyte damage,5, 15 mitochondrial disruption,7, 17 and functional declines in walking speed and muscle strength6 have occurred with statin treatment. This may be a reflection of diminished myocyte cholesterol synthesis, including the synthesis of intermediates linked to the cytoskeleton structure, muscle function, and muscle repair 1.…”
mentioning
confidence: 99%